Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 28, 2007, 5:41 PM MDT for Missoula County, Powell County, Montana. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 5:41 PM MDT (23:41 UTC)
- Expired
- Jun 28, 2007, 6:35 PM MDT
- In force
- 54 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
Counties Missoula County, MT, Powell County, MT
The radar
The Missoula radar (KMSX), 40 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:00 PM MDT | TSTM WND GST 60 | 1 S Seeley Lake, MT | PUBLIC REPORTED ESTIMATED WIND GUST TO 60 MPH 1 MILE SOUTH OF SEELEY LAKE. |
| Jun 28, 6:10 PM MDT | TSTM WND DMG | 1 N Seeley Lake, MT | LARGE TREE WAS BLOWN DOWN ONTO THE DECK OF A HOUSE IT ALSO KNOCKED DOWN POWERLINES AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -583 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 282341 SVRMSO MTC063-077-290045- /O.NEW.KMSO.SV.W.0026.070628T2341Z-070629T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 541 PM MDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MISSOULA COUNTY IN WEST CENTRAL MONTANA... WESTERN POWELL COUNTY IN WEST CENTRAL MONTANA... * UNTIL 645 PM MDT. * AT 536 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTH OF SEELEY LAKE...OR ABOUT 22 MILES EAST OF MISSOULA...AND WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVANDO AROUND 600 PM MDT... SEELEY LAKE AROUND 605 PM MDT. DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4694 11370 4682 11343 4705 11283 4743 11360 $$ HENRY
2 follow-up statements
000 WWUS55 KMSO 290020 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 620 PM MDT THU JUN 28 2007 MTC063-077-290045- /O.CON.KMSO.SV.W.0026.000000T0000Z-070629T0045Z/ MISSOULA MT-POWELL MT- 620 PM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR WESTERN POWELL AND EASTERN MISSOULA COUNTIES... * AT 612 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEELEY LAKE...OR ABOUT 33 MILES NORTHEAST OF MISSOULA...AND WAS MOVING NORTHEAST AT 35 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING PENNY SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN POWELL COUNTY AROUND 630 PM MDT. LAT...LON 4694 11370 4682 11343 4705 11283 4743 11360 $$ HENRY
000 WWUS55 KMSO 290035 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 634 PM MDT THU JUN 28 2007 MTC063-077-290044- /O.CAN.KMSO.SV.W.0026.000000T0000Z-070629T0045Z/ MISSOULA MT-POWELL MT- 634 PM MDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN POWELL AND EASTERN MISSOULA COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT AFFECTED THE AREA HAS EXITED THE AREA. LAT...LON 4694 11370 4682 11343 4705 11283 4743 11360 $$ HENRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:14 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 28, 2:14 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 214 PM MDT THU JUN 28 2007 .DISCUSSION...TONIGHT THROUGH FRIDAY NIGHT...LITTLE RELIEF FROM THE HEAT IS EXPECTED AS SOUTHWEST FLOW WILL CONTINUE TO KEEP TEMPERATURES FROM LOWERING TOO MUCH TONIGHT. MANY AREAS MAY BREAK RECORD HIGH MINIMUM TEMPERATURE TONIGHT DUE TO THE WARM NIGHT. SOME RELIEF IS EXPECTED TOMORROW AS A COLD FRONT MOVES THROUGH THE AREA. LITTLE PRECIPITATION IS EXPECTED WITH THIS FRONT...BUT IT MAY HELP DEVELOP THUNDERSTORMS TOMORROW AFTERNOON AND OVERNIGHT. GREATEST THREAT FOR THUNDERSTORMS WILL BE OVER NORTHWEST MONTANA WHERE BEST MOISTURE IS LOCATED. THUNDERSTORMS AS WELL AS A STRONG SURFACE PRESSURE GRADIENT SHOULD BRING WINDY CONDITIONS TO MANY AREAS FRIDAY AFTERNOON. WINDS SHOULD TAPER OFF FRIDAY NIGHT AS SURFACE GRADIENT AND VERTICAL MIXING WEAKEN. SATURDAY WILL STILL BE UNDER THE INFLUENCE OF UPPER LEVEL SOUTHWEST FLOW WITH SOME LINGERING MOISTURE FROM FRIDAYS SYSTEM. THREAT OF SHOWERS AND THUNDERSTORMS WILL LINGER...MAINLY ACROSS THE SOUTH WHERE A STALLED SURFACE BOUNDARY REMAINS. SUNDAY THROUGH THE REMAINDER OF THE WEEK WILL TRANSITION TO AN UNSEASONABLY HIGH UPPER LEVEL RIDGE DEVELOPING OVER THE WESTERN UNITED STATES. IF THE MODELS VERIFY...THE HEIGHTS AND SUBSEQUENT TEMPERATURES THEIR PREDICTING WOULD BE THE HIGHEST SEEN IN THE LAST 6O PLUS YEARS. AT THIS TIME...TEMPERATURES ARE FORECAST 10 TO 12 DEGREES (MAINLY IN THE 90S) ABOVE NORMAL. WILL CONTINUE TO MONITOR LATTER RUNS AND ADJUST UPWARD IF NECESSARY && .AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED TONIGHT...THERE IS AN INCREASED CHANCE OF SOME AFTERNOON THUNDERSTORMS ON FRIDAY...PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...STEGEMILLER LONG TERM....MEAD AVIATION...KOLATA
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:43 PM MDT | Severe Thunderstorm Warning | MSO | Missoula, Ravalli | 62 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.